Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 17, 2021, 2:38 PM CDT for Wayne County, Mississippi. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2021, 2:38 PM CDT (19:38 UTC)
- Expired
- Jul 17, 2021, 3:45 PM CDT
- In force
- 67 min
- Issued by
- NWS Mobile, AL
County Wayne County, MS
The radar
The Mobile radar (KMOB), 115 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 528 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
871
WWUS84 KMOB 171938
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
238 PM CDT Sat Jul 17 2021
MSZ067-075-076-172045-
Perry MS-Greene MS-Wayne MS-
238 PM CDT Sat Jul 17 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHEASTERN PERRY...WAYNE AND NORTHERN GREENE COUNTIES
UNTIL 345 PM CDT...
At 238 PM CDT, the strong thunderstorms were located along a line
extending from 7 miles northwest of Waynesboro to 7 miles east of
Richton, and moving east at 5 mph.
Half inch hail and wind gusts of 40 to 50 mph will be possible with
these storms.
Locations impacted include...
Waynesboro, Clara, State Line and Buckatunna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3183 8878 3185 8863 3189 8847 3170 8846
3124 8847 3124 8895
TIME...MOT...LOC 1938Z 273DEG 6KT 3176 8872 3139 8883
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 17, 1:20 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 17, 1:20 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Mobile AL 120 PM CDT Sat Jul 17 2021 .NEAR TERM /Now Through Sunday/...The wet and unsettled weather pattern continues across the area today. Numerous showers and thunderstorms have already started developing across much of southeast MS and southwest AL this afternoon coincident with where the deepest moisture is. Locally heavy rainfall is a concern as these showers and storms are slow moving with high rainfall rates around 2-3"/hr. Flash flooding of urban and low lying areas in addition to small creeks and streams is possible again today. A few of the stronger storms will also be capable of producing frequent lightning and gusty winds. Scattered showers and storms are expected to linger into the evening hours, especially over interior portions of southeast MS and southwest AL before eventually diminishing with loss of daytime heating. Patchy fog may develop again late tonight over interior areas due to light winds and radiational cooling. /14 && .AVIATION... 18Z issuance...Generally VFR conditions persist this afternoon, with locally MVFR to IFR levels in and around the numerous showers and storms that are developing this afternoon. Main concerns include heavy rainfall, frequent lightning, and brief gusty winds. Convection should diminish by around 18/1z with the loss of daytime heating. Patchy fog is expected over the interior portions of the area where winds will be lightest in the early morning hours. /14 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jul 17, 12:52 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Mobile AL
1252 PM CDT Sat Jul 17 2021
ALZ052-261-MSZ076-171830-
Washington AL-Mobile Inland AL-Greene MS-
1252 PM CDT Sat Jul 17 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN MOBILE...SOUTHWESTERN WASHINGTON AND SOUTHEASTERN GREENE
COUNTIES UNTIL 130 PM CDT...
At 1252 PM CDT, the strong thunderstorm was located 8 miles north of
Lucedale, moving northeast at 10 mph.
Winds in excess of 30 mph will be possible with this storm.
This storm will remain over mainly rural areas of northwestern
Mobile, southwestern Washington and southeastern Greene Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3127 8842 3100 8823 3098 8842 3100 8843
3100 8859 3106 8862
TIME...MOT...LOC 1752Z 239DEG 10KT 3104 8854Special weather statement, Jul 17, 1:02 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Mobile AL
102 PM CDT Sat Jul 17 2021
ALZ055-171845-
Monroe AL-
102 PM CDT Sat Jul 17 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL MONROE COUNTY UNTIL 145 PM CDT...
At 102 PM CDT, the strong thunderstorm was located 10 miles northwest
of Monroeville, moving northeast at 10 mph.
Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of north central
Monroe County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3161 8715 3155 8749 3165 8755 3183 8739
3183 8734
TIME...MOT...LOC 1802Z 240DEG 11KT 3162 8746Special weather statement, Jul 17, 1:04 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Mobile AL
104 PM CDT Sat Jul 17 2021
ALZ055-171845-
Monroe AL-
104 PM CDT Sat Jul 17 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MONROE COUNTY UNTIL 145 PM CDT...
At 104 PM CDT, the strong thunderstorm was located 6 miles west of
Frisco City, moving northeast at 5 mph.
Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Frisco City and Excel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3141 8727 3141 8729 3139 8730 3136 8753
3143 8759 3144 8757 3145 8757 3161 8743
TIME...MOT...LOC 1804Z 231DEG 5KT 3141 8751Special weather statement, Jul 17, 1:35 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Mobile AL
135 PM CDT Sat Jul 17 2021
ALZ055-056-059-171930-
Monroe AL-Conecuh AL-Escambia AL-
135 PM CDT Sat Jul 17 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MONROE...CENTRAL ESCAMBIA AND SOUTHWESTERN CONECUH COUNTIES UNTIL 230
PM CDT...
At 135 PM CDT, the strong thunderstorm was located over I65 And AL
113, or 13 miles north of Flomaton, moving northeast at 25 mph.
Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Monroeville, Brewton, Frisco City, Peterman, East Brewton,
Castleberry, Excel, Repton, Pollard, Riverview and I65 And AL 113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3100 8739 3130 8746 3159 8739 3162 8713
3101 8690
TIME...MOT...LOC 1835Z 217DEG 26KT 3119 8733Special weather statement, Jul 17, 1:51 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Mobile AL
151 PM CDT Sat Jul 17 2021
ALZ051>054-171930-
Clarke AL-Wilcox AL-Choctaw AL-Washington AL-
151 PM CDT Sat Jul 17 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN CHOCTAW...NORTH CENTRAL WASHINGTON...NORTHWESTERN
CLARKE AND NORTHWESTERN WILCOX COUNTIES UNTIL 230 PM CDT...
At 150 PM CDT, the strong thunderstorms were located along a line
extending from near Magnolia to 3 miles southwest of Coffeeville, and
moving north at 10 mph.
Half inch hail and wind gusts of 40 to 50 mph will be possible with
these storms.
Locations impacted include...
Thomasville, Pine Hill, Coffeeville, Gilbertown and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Increasing cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3205 8748 3159 8816 3198 8842 3218 8801
3215 8802 3214 8804 3209 8804 3206 8807
3207 8810 3205 8812 3199 8810 3201 8809
3199 8807 3199 8774 3201 8762 3213 8762
3213 8752 3226 8752 3227 8745
TIME...MOT...LOC 1850Z 167DEG 7KT 3214 8762 3171 8812Special weather statement, Jul 17, 2:38 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
238 PM CDT Sat Jul 17 2021
MSZ067-075-076-172045-
Perry MS-Greene MS-Wayne MS-
238 PM CDT Sat Jul 17 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHEASTERN PERRY...WAYNE AND NORTHERN GREENE COUNTIES
UNTIL 345 PM CDT...
At 238 PM CDT, the strong thunderstorms were located along a line
extending from 7 miles northwest of Waynesboro to 7 miles east of
Richton, and moving east at 5 mph.
Half inch hail and wind gusts of 40 to 50 mph will be possible with
these storms.
Locations impacted include...
Waynesboro, Clara, State Line and Buckatunna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3183 8878 3185 8863 3189 8847 3170 8846
3124 8847 3124 8895
TIME...MOT...LOC 1938Z 273DEG 6KT 3176 8872 3139 8883The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 11:18 AM CDT | Special Weather Statement | MOB | Baldwin, Mobile | 42 min |
| Jul 17, 11:55 AM CDT | Special Weather Statement | MOB | Washington | 50 min |
| Jul 17, 12:09 PM CDT | Areal Flood Advisory | MOB | Choctaw | 3 hr |
| Jul 17, 1:02 PM CDT | Special Weather Statement | MOB | Monroe | 43 min |
| Jul 17, 1:04 PM CDT | Special Weather Statement | MOB | Monroe | 41 min |
| Jul 17, 1:35 PM CDT | Special Weather Statement | MOB | Escambia, Monroe | 55 min |
| Jul 17, 1:51 PM CDT | Special Weather Statement | MOB | Choctaw | 39 min |
| Jul 17, 2:29 PM CDT | Areal Flood Advisory | MOB | Choctaw, Clarke | 3 hr |
| Jul 17, 3:14 PM CDT | Areal Flood Advisory | MOB | Choctaw, Washington | 3 hr |
| Jul 17, 3:25 PM CDT | Special Weather Statement | MOB | Mobile | 65 min |
| Jul 17, 3:28 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 47 min |
| Jul 17, 4:47 PM CDT | Special Weather Statement | MOB | Covington | 43 min |
| Jul 17, 11:47 AM CDT | Special Weather Statement | MOB | Greene | 43 min |
| Jul 17, 12:52 PM CDT | Special Weather Statement | MOB | Greene | 38 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.